I was given 10mg of Lexapro but was worried about taking it so I cut the pill in 1/2 to lessen the potential side effects. I'm on Day 2 and it feels like my anxiety is worse. The first day had the chills real bad. Doctor also gave me clozapam for emergency if needed. I called him with my issues and he told me to stop taking it but did not give me a replacement is this normal. Should I stop taking it or give it more time?
gator, chills, headache, nausea, dizziness, etc., are considered *normal* side effects when starting Lexapro or any antidepressant. Most people have no side effects at all but a few unlucky ones will experience them for several days to a couple weeks. Almost always they resolve in that length of time and as they do you should start feeling the positive effects of the medication.
I'm one of the lucky ones that's never had side effects from ANY medication but I'm sure the others will be along shortly with their personal experiences too.
Good luck! Wildcat
I had similar side effects like you at first but found taking it about 8 or 9 pm before bed helped a lot. I had to stay on 5 mg for 2 weeks before increasing to 10 mg. These side effects are considered pretty normal unless they persist as wildcat indicated. Good luck!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Mar 2012 • 4 answers
Updated 20 Aug 2012 • 5 answers
Updated 5 Jan 2015 • 3 answers
Updated 6 Jul 2017 • 1 answer
Updated 17 Oct 2018 • 1 answer